In Fall of 06' woke up feeling stiff all over. Here we are 6+ mos later and I still feel the following:
Lower back discomfort with siatic (sciatic) type soreness behind my thighs.
Soreness under buttock area
Occasional soreness upper arms only
Soreness behing thigh area in both legs
Occasional inside of wrist soreness - almost like carpul tunnel
Occasional flu like feelings with occasional fatique and restlessness in legs at night.
Overall feeling of not being well - reduced energy
History of ulcerative colitis 15+ yrs - currently in remission, actually it went into remission when I started these symptoms. It was almost like the inflammation traveled from colon to somewhere else in my body? Stool is now very hard - and I go to the bathroom once a day or once every other day.
History of Breast cancer (DCIS) - 10/98, stage 0 - no chemo, or radiation. Right breast mastectomy as DCIS was extensive. NED - 8.5 yr survivor.
Recent pregnancy - 15 month old child
Age 44/female/5'10/182 lbs.
Recent tests/labs in past 4 mos -
mammogram - negative of malignancy,chest x-ray - negative
x-ray lumbar spine - negative abdominal ultrasound/CT scan in Fall 06' - negative findings. Labs include:
GGT, comp metabolic panel w/egfr glucose, UREA nitrogen (BUN), creatinine, gfr estimated, BUN creatinine ratio, sodium, potassium, chloride, carbon diox, calcium, protein total, albumin, globulin, albumin/globulin ratio, bilirubin total, alkaline phos, AST,ALT, full CBC Iinc diff/plt), Rhematoid factor,C-reative protein, T-4 free, CA27.29 (chiron/bayer), CEA, and CA 125. ALL LABS NORMAL EXCEPT - SEDRATE/ESR AT 67, AND RDW AT 16.4. Anything come to mind with above symptoms, tests etc.?
Doc sent me on my way - and told me to take motrin for my discomfort.
You have had a pretty comprehensive evaluation for your symptoms. Many of the major tests have been run, ruling out the major causes.
An elevated sed rate can be indicative of infection or inflammation from arthritis or a rheumatologic process. I agree with the plain film imaging. Further imaging with an MRI can look for disk disease or spinal stenosis. A bone scan can also evaluate for possible bony lesions, especially with a history of cancer.
An elevated RDW is non-specific. It can be associated with iron deficiency anemia. However, with the HCT and MCV are within normal levels, this would be an unlikely cause.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Hi there...I am certainly no dr. so I probably should not be taking up space on your post, but I found your symptoms to be similar to those of my mother's. Two years ago she had this hit her pretty much overnight. Extreme pain in hips, shoulders, and arms. The pain was so intense that her blood pressure would spike to stroke level. After several trips to the ER, she was referred to a rheumatologist and diagnosed with "polymyalgia". Her sed rate was 89 and all other blood work was normal. She has been on prednizone this entire time but hopes to be off of it soon. I have hoped she would seek alternative treatments, but all the drs agree that this is the most effective. My mother will always believe that the prescription, Vytorin (for cholesterol) was responsible, because muscle break down is a side effect. The dr. disagrees...so who knows? I hope that your condition will improve faster than my mom's, but she has had a normal life without pain since her diagnosis with few side effects from the prednizone. Her dosage has been gradually lowered with each dr. visit. Best wishes for a happy and healthy future.
I sure do appreciate you posting your comments! You know that is so funny that you mentoned Polymyalgia.... because I myself thought that I had that very thing while doing various reseach online... with regards to my symptoms.
I also posted a question on this site in March 16th of this year (you can see the post. It is still there), and Dr. Kevin, the same MD said it sounded like Polymyalgia Rheumatica.
I guess I better insist on seeing a Rheumatologist. I have a history of Ulcerative Colitis, which is inflammation of the large intestine. At the exact time that my colitis when into remission - all this started.
I don't know if this is possible, but I thought the inflammation from my large instestine just went elsewhere in my body, and that is why I have been having what feels like muscle inflammation.
I have taken prednisone in the past. I hate taking it as in high doses - it can make you gain weight (a lot of water weight) and always gives me a round moon face, etc. But hey, I will not be vain. I will take it if it gets me feeling back to my old self.
Any other info you want to give me is most welcomed. Thank you very much.
Thanks for the website. I will definitely look it up. I know what you mean about the prednizone. I have taken it once or twice myself but never noticed the weight gain or round face because I only took small dosage for short periods of time. My mom, on the other hand, has been on it for two years...started on 20mg per day and has tapered off to 5mg per day. She is a bit puffy and has noticed the roundness. You might consider alternative medicine. I understand that there are some natural remedies that work well. My mom's pain was far too intense to experiment. I hope your's will be a milder case if this is what you have. It sounds like you are able to function on OTC's and that was definitely not possible for her. Best wishes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.